MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anxiety (2328); Malaise (2359); Shaking/Tremors (2515)
Date of Event 06/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On june 6, 2023, the lay user/patient¿s spouse contacted lifescan (lfs) canada, alleging that the patient¿s onetouch verio2 meter read inaccurately erratic.The complaint was classified based on information obtained from the customer care agent (cca) during the initial call, since the reporter declined to provide any further information.The reporter stated that the alleged meter inaccuracy began on (b)(6) 2023, at 12:30 pm.The reporter claimed the patient obtained blood glucose readings of ¿6.1 and 7.3 mmol/l¿ with the subject meter, performed within 20 minutes of each other.The patient manages his diabetes with oral medication (januvia).As a result of the alleged issue, the reporter claimed the patient took his usual dose of medication and developed symptoms described as ¿shaking because he was scared, not well and stressed¿.The reporter indicated that it was hot outside at the time of the event.The reporter declined to provide any further information regarding the event.During troubleshooting, the cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.The reporter declined to complete the troubleshooting process.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms that could be indicative of a serious injury adverse event after obtaining the alleged inaccurate results.The reported issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key17114307
Report Number3008382007-2023-00032
Device Sequence Number7065731
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number5639528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown